Volume 79, Number 4, August 2007
Article Number 48004
Number of page(s) 6
Section Interdisciplinary Physics and Related Areas of Science and Technology
Published online 25 July 2007
EPL, 79 (2007) 48004
DOI: 10.1209/0295-5075/79/48004

Optimal transport on wireless networks

Y. Yu1, B. Danila1, J. A. Marsh2 and K. E. Bassler1, 3

1  Department of Physics, The University of Houston - Houston TX 77204-5005, USA
2  Assured Information Security - Rome NY 13440, USA
3  Texas Center for Superconductivity at the University of Houston - Houston TX 77204, USA

received 28 March 2007; accepted in final form 3 July 2007; published August 2007
published online 25 July 2007

We present a study of the application of a variant of a recently introduced heuristic algorithm for the optimization of transport routes on complex networks to the problem of finding the optimal routes of communication between nodes on wireless networks. Our algorithm iteratively balances network traffic by minimizing the maximum node betweenness on the network. The variant we consider specifically accounts for the broadcast restrictions imposed by wireless communication by using a different betweenness measure. We compare the performance of our algorithm to three other known algorithms and find that our algorithm achieves the highest transport capacity both for minimum-node-degree geometric networks, which are directed geometric networks that model wireless communication networks, and for configuration model networks that are uncorrelated scale-free networks.

89.75.Hc - Networks and genealogical trees.
89.75.Da - Systems obeying scaling laws.
05.60.-k - Transport processes.

© Europhysics Letters Association 2007